Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 2:48 PM EDT for Durham County, Orange County, North Carolina. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 25, 2011, 3:13 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:53 PM EDT | TSTM WND DMG | 2 Wsw Durham, NC | ROOF BLOWN OFF APARTMENT BUILDING ON WEYMOUTH STREET IN DURHAM |
| Jul 25, 2:53 PM EDT | TSTM WND DMG | 3 Wsw Durham, NC | TREES DOWN ON SHANNON RD NEAR MLK PARKWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS52 KRAH 251848
SVRRAH
NCC063-135-251930-
/O.NEW.KRAH.SV.W.0268.110725T1848Z-110725T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CHAPEL HILL...MOVING NORTHEAST AT 15 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...
BETHESDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3594 7884 3594 7883 3587 7883 3586 7901
3586 7909 3590 7909 3593 7908 3609 7906
3610 7885
TIME...MOT...LOC 1848Z 228DEG 11KT 3595 7897
$$
ELLIS2 follow-up statements
947
WWUS52 KRAH 251909
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUL 25 2011
NCC135-251919-
/O.CAN.KRAH.SV.W.0268.000000T0000Z-110725T1930Z/
ORANGE NC-
309 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3595 7884 3594 7883 3587 7883 3586 7894
3587 7901 3586 7902 3609 7898 3610 7885
TIME...MOT...LOC 1909Z 228DEG 11KT 3599 7891
$$
NCC063-251930-
/O.CON.KRAH.SV.W.0268.000000T0000Z-110725T1930Z/
DURHAM NC-
309 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN DURHAM COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DURHAM...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETHESDA.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3595 7884 3594 7883 3587 7883 3586 7894
3587 7901 3586 7902 3609 7898 3610 7885
TIME...MOT...LOC 1909Z 228DEG 11KT 3599 7891
$$
ELLIS935
WWUS52 KRAH 251913
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT MON JUL 25 2011
NCC063-251923-
/O.CAN.KRAH.SV.W.0268.000000T0000Z-110725T1930Z/
DURHAM NC-
313 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DURHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3595 7884 3594 7883 3587 7883 3586 7894
3587 7901 3586 7902 3609 7898 3610 7885
TIME...MOT...LOC 1913Z 228DEG 11KT 3600 7890
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:40 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 10:40 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT MON JUL 25 2011 .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN...ALLOWING A WEAK UPPER LEVEL TROUGH TO MOVE EAST THROUGH OUR REGION THROUGH TUESDAY. STRONG RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 1040 AM MONDAY... TODAY AND TONIGHT... LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM NEAR THE KDCA AREA ACROSS THE FAR WESTERN PIEDMONT INTO NORTHEAST GA. A BETTER DEFINED FRONTAL ZONE STRETCHED FROM THE DELMARVA PENINSULA THROUGH A WEAK SFC LOW NEAR KDCA TO NEAR LAKE ONTARIO AND THEN WESTWARD. A BROAD AREA OF SFC HIGH PRESSURE EXTENDED WEST ACROSS THE SUBTROPICAL ATLANTIC INTO THE EASTERN GULF OF MEXICO. WV SAT IMAGERY THIS MORNING SHOWED MULTIPLE DISTURBANCES IN THE MID/UPPER TROPOSPHERE INCLUDING A SHEAR AXIS OFF THE CAROLINA COAST AND A LARGER DISTURBANCE EXTENDING FROM LAKE ONTARIO SOUTHWEST TO THE WESTERN APPALACHIANS. MORNING RAOBS INDICATED A VERY MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.25 INCHES AT KGSO/KMHX. EXPECT SEVERAL MORE HOURS WITHOUT CONVECTION INTO THE EARLY AFTN AS CENTRAL NC REMAINS IN BETWEEN TWO SHEAR AXIS AND WEAK SHORT WAVE RIDGING IS IN PLACE. DURING THE MID AFTERNOON THE DISTURBANCE ACROSS THE APPALACHIANS WILL SHIFT EAST AND CONVECTION WILL REACH AND MOVE EAST OF THE HIGHER ELEVATIONS OF THE APPALACHIANS. EXPECT CONVECTION TO BE MOST WIDESPREAD ACROSS THE FOOTHILLS/WESTERN PIEDMONT INITIALLY WITH SCT CONVECTION DEVELOPING ACROSS THE COASTAL PLAIN. THIS GENERAL SCENARIO IS WELL ADVERTISED WITH VARIOUS HIGH RESOLUTION WRF SIMULATIONS WHICH SHOW A LOOSELY ORGANIZED AXIS OF GREATER CONVECTIVE ACTIVITY THAT SHIFTS SOUTHEAST THIS AFTN AND EVENING. THE CONVECTIVE ELEMENTS SHOULD HAVE AN EASTWARD MOTION WHICH SHOULD LIMIT BUT NOT PRECLUDE ANY FLASH FLOOD POTENTIAL AS THUNDERSTORMS WILL BE MOISTURE LADEN. MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS. LOW LEVEL THICKNESS VALUES THIS MORNING WERE 5 TO 10M LOWER THAN SUNDAY WITH SOME VERY SIGHT COOL ADVECTION AT 850/700 MB. WITH THE MID LEVEL RIDGE SHIFTING WEST...TEMPS TODAY SHOULD BE A FEW DEGREES COOLER THAN YESTERDAY. DESPITE THE COOLER TEMPS...DEWPOINTS IN THE LOW 70S WILL RESULT IN HEAT INDECIES AROUND 105 FOR A TIME THIS AFTERNOON ACROSS THE SOUTHERN COASTAL PLAIN AND THE SANDHILLS. WILL KEEP THE CURRENT HEAT ADVISORY AS IS. SHOWERS AND STORMS SHOULD BEGIN TO LESSEN IN COVERAGE FROM NORTHWEST TO SOUTHEAST TONIGHT... AS THE WEAK TROUGH ALOFT AND SURFACE TROUGH BEGIN TO SLOWLY MOVE SOUTH/SOUTHEASTWARD THROUGH CENTRAL NC. WE MAY EVEN SEE A GOOD BIT OF CLEARING WORK INTO NORTH/NORTHWESTERN PORTIONS OF THE AREA LATE TONIGHT. IF THIS HAPPENS THEN WE MAY SOME AREAS OF FOG DEVELOP. EXPECT LOWS TO RANGE FROM THE LOWER 70S NORTH TO THE MID TO UPPER 70S SOUTHEAST. TUESDAY... DRIER AIR ALOFT WILL CONTINUE TO SLOWLY FILTER INTO THE AREA FROM THE NORTH ON TUESDAY. GIVEN THIS AND ANY WEAK SURFACE TROUGHING EXPECTED TO BE LOCATED SOUTH/SOUTHEAST... WILL KEEP CHANCE POPS LOCATED ACROSS THE SOUTHERN/SOUTHEASTERN PORTIONS OF CENTRAL NC. ANY SEVERE WEATHER THREAT WILL AGAIN BE FROM DAMAGING DOWNBURST WINDS AND LOCALIZE FLOODING (MAINLY URBAN). HIGHS TEMPS TUESDAY AREA EXPECTED TO BE IN THE LOWER TO MID 90S. BLAES/BSD && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 230 AM MONDAY... FOR TUESDAY NIGHT: EXPECT THE TUESDAY AFTERNOON CONVECTION TO HAVE PUSHED INTO THE FAR SOUTHEAST SECTIONS OF CENTRAL NC BY EVENING... FOLLOWED BY A TREND TO NO POPS SHORTLY AFTER MIDNIGHT AS WE LOSE UPPER SUPPORT FOR ASCENT FROM THE UPPER JET PUSHING EAST OFF THE NEW ENGLAND COAST. THE SUBSIDING EFFECTS OF THIS EXITING UPPER DIVERGENCE WILL BE AUGMENTED BY RAPIDLY RISING HEIGHTS ALOFT... AS THE MID LEVEL LOW OVER SOUTHERN QUEBEC SHIFTS EAST TO THE MARITIMES WITH ITS SOUTHWARD-EXTENDING TROUGH MOVING OFF OUR COAST. THIS WILL ALSO BE ACCOMPANIED BY THE SOUTHWARD-PUSHING 850 MB TROUGH WITH LOWER THETA-E AIR PUSHING IN FROM THE NORTH. MODELS DIFFER ON CLOUD COVER WITH THE NAM HOLDING QUITE A BIT OF MID LEVEL CLOUDINESS OVER THE AREA. SUCH CLOUDINESS APPEARS REASONABLE WITH WEAK STEERING IN THIS LAYER CAPPED BY STABILIZING AIR... BUT WILL TEMPER THE NAM SOLUTION BY LOWERING COVERAGE. ENOUGH COOLING SHOULD TAKE PLACE THEN TO ALLOW PATCHES OF FOG TO FORM OVERNIGHT. LOWS 70-75. FOR WEDNESDAY/WEDNESDAY NIGHT: HEIGHTS CONTINUE TO RISE STEADILY ALOFT AS THE TROUGH WEAKENS FURTHER WITH RIDGING BUILDING OVER THE SOUTHERN PLAINS... LOWER MISS VALLEY... MID SOUTH/GULF STATES... AND SOUTHEAST. MODELS GENERATE PATCHY LOW QPF OVER CENTRAL/SOUTHERN NC AS THE 850 MB TROUGH BEGINS TO HEAD BACK TO THE NNW AND DISSIPATES... ALLOWING THETA-E VALUES TO REBOUND AS THE PIEDMONT SURFACE TROUGH BECOMES RE-ESTABLISHED. BUT WITH THE MID-UPPER LEVEL RIDGE AXIS EXTENDING EASTWARD THROUGH NC WITH LIGHT FLOW THROUGH THE COLUMN... LOW PRECIP WATER... AND A LACK OF FORCING FEATURES... WILL KEEP THE FORECAST DRY. HIGHS 93-96... IN LINE WITH ABOVE-NORMAL REBOUNDING THICKNESSES... AND LOWS 71-75. -GIH && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 AM MONDAY... FOR THURSDAY/FRIDAY: WHILE THE GFS PLACES A WEAK SHEAR AXIS ACROSS NC AND BRINGS CONVECTION BACK INTO SOUTHERN AND EASTERN PORTIONS OF CENTRAL NC BOTH DAYS... THE ECMWF/CANADIAN AS WELL AS THE ECMWF ENSEMBLE MEAN ALL STRENGTHEN THE ANTICYCLONE CENTER OVER THE SOUTHEAST COAST... RESULTING IN A DRIER COLUMN AND LITTLE TO NO PRECIP DESPITE THE LINGERING PIEDMONT SURFACE TROUGH. THIS LATTER SCENARIO WITH ITS MORE BROAD SUPPORT IS FAVORED. THICKNESSES RISE FURTHER... TO 15 METERS ABOVE NORMAL THURSDAY AND 20-25 METERS ABOVE NORMAL FRIDAY... AND FORECAST HIGHS OF 94-98 AND 96-101 RESPECTIVELY STILL LOOKS FINE. LOWS MAINLY IN THE MID 70S. SEE CLIMATE SECTION BELOW FOR RECORDS. FOR SATURDAY/SUNDAY: SHORTWAVE ENERGY TRACKING EASTWARD WITHIN THE FAST FLOW OVER SOUTHERN CANADA ALLOWS A SUPPRESSION OF THE RIDGING TO OUR SOUTH AND SOUTHEAST AS BAGGY TROUGHING REDEVELOPS OVER EASTERN NOAM. THE FALLING HEIGHTS ALOFT WILL COMBINE WITH WEAK BUT INCREASING UPPER DIVERGENCE OVER NC... IN THE RIGHT ENTRANCE REGION OF A JET WHOSE CENTER TRAVERSES THE ADIRONDACKS/WHITE MOUNTAINS... AND SLOWLY DEEPENING MOISTURE TO LEAD TO SCATTERED (IF NOT NUMEROUS) SHOWERS AND STORMS... FOCUSED EACH AFTERNOON AND EVENING. THICKNESSES DIP A BIT WITH EXPECTATIONS OF GREATER CLOUD COVER... YET THEY REMAIN WELL ABOVE NORMAL. HIGHS MAINLY IN THE MID 90S WITH LOWS IN THE MID 70S. -GIH && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 735 AM MONDAY... MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF LINGER ISOLATED SHOWERS THIS MORNING AND SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON INTO THE EVENING. EXPECT SCATTERED TO NUMEROUS SHOWERS AND STORMS TO DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING ACROSS THE AREA. WILL CONTINUE TO JUST CARRY CB IN THE TAFS FOR NOW. DRIER AIR ALOFT IS EXPECTED TO BEGIN TO WORK INTO NORTHERN PORTIONS OF THE AREA LATE ON MONDAY NIGHT/TUESDAY MORNING. IF WE ARE ABLE TO CLEAR OFF SOME ACROSS THE NORTH... EXPECT WE COULD HAVE SOME MVFR/IFR VISBYS. ANY CONVECTION THAT DEVELOPS TUESDAY AFTERNOON IS EXPECTED TO BE MOSTLY CONFINED TO THE SOUTH AND SOUTHEAST PORTIONS OF THE FORECAST AREA. CONVECTION CHANCES DWINDLE WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2 TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR NCZ042-075>078-084>086-088-089. && SYNOPSIS...BSD NEAR TERM...BLAES/BSD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...BSD/KRR/GIH CLIMATE...MWS
Hazardous weather outlook, Jul 25, 10:46 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1046 AM EDT MON JUL 25 2011 NCZ042-075>078-084>086-088-089-261500- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1046 AM EDT MON JUL 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL WHICH COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK. NCZ007>011-021>028-038>041-043-073-074-083-261500- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 1046 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL WHICH COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK. BLAES
In the hours before
Local storm report, Jul 25, 11:19 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 AM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 5 WSW PRINCETON 35.43N 78.24W
07/23/2011 JOHNSTON NC DEPT OF HIGHWAYS
MAINTENANCE YARDS REPORTED MULTIPLE TREES DOWN IN THE
BROGDEN AREA OF JOHNSTON COUNTY
&&
EVENT NUMBER RAH1101095
ELLISLocal storm report, Jul 25, 12:27 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1227 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 4 SE KERNERSVILLE 36.07N 80.04W
07/24/2011 GUILFORD NC DEPT OF HIGHWAYS
MULTIPLE TREES DOWN ON BUNKER HILL ROAD AND SANDY RIDGE
ROAD
&&
EVENT NUMBER RAH1101096
ELLISLocal storm report, Jul 25, 12:49 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 2 N ROUGEMONT 36.24N 78.93W
07/24/2011 PERSON NC DEPT OF HIGHWAYS
MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 501
NEAR THE DURHAM AND PERSON COUNTY LINE
&&
EVENT NUMBER RAH1101097
ELLISSpecial weather statement, Jul 25, 2:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT MON JUL 25 2011
NCZ038-039-073-074-251945-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
241 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 345 PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 10 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BADIN LAKE...ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3544 8035 3550 8031 3551 8029 3551 8019
3555 8022 3558 8021 3564 8029 3563 7979
3548 7977 3530 7971 3527 7971 3524 7967
3521 7966 3523 8038
TIME...MOT...LOC 1841Z 273DEG 8KT 3549 8011
ELLISSpecial weather statement, Jul 25, 2:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT MON JUL 25 2011 NCZ024-025-040-041-251945- CHATHAM-DURHAM-ORANGE-WAKE- 246 PM EDT MON JUL 25 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND CHATHAM COUNTIES THROUGH 345 PM EDT... AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DURHAM...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DURHAM...BETHESDA... AND...RESEARCH TRIANGLE PARK...RDU INTERNATIONAL AIRPORT. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3611 7883 3587 7875 3583 7911 3601 7916 TIME...MOT...LOC 1846Z 267DEG 14KT 3594 7894 BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:10 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 24, 8:45 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 60 min |
| Jul 25, 4:06 AM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more | 15 hr |
| Jul 25, 2:41 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 64 min |
| Jul 25, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 31 min |
| Jul 25, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 25, 3:19 PM EDT | Special Weather Statement | RAH | Moore | 41 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 15 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 43 min |
| Jul 25, 4:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 25, 4:01 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 25, 4:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 25, 4:16 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 59 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 44 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jul 25, 4:39 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Jul 25, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 30 min |
| Jul 25, 4:41 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 25, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 25, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 25, 5:08 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 25, 5:14 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 61 min |
| Jul 25, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Jul 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 25, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 58 min |
| Jul 25, 6:07 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 25, 6:08 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 25, 6:34 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Jul 25, 6:48 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.